# SDR IXXA0000025

- Difficulty date: July 12, 2000
- Submitted: July 12, 2000
- Operation: Air carrier
- Aircraft: N728PL
- Make and model: Doug DC-8-62
- Aircraft serial: 45918
- Aircraft time: 78,729 hours, 32,639 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Condition: Defective
- Location: A/C Bay
- Part time: 78,729 hours, 32,639 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

EN ROUTE FROM ASI TO ANU, THE FLIGHT CREW DETECTED SMOKE IN THE COCKPIT ACCOMPANIED BY THE LEFT RECIRCULATION FAN SHUTING DOWN, SMOKE SUBSIDED.  THE FLIGHT CONTINUED TO ANU FOR AN UNEVENTFUL LANDING.  MAINTENANCE INSPECT THE LEFT RECIRCULATION FAN AND FOUND IT TO BE DEFECTIVE.  MAINTENANCE PLACED THE FAN ON DEFERRAL.  THE AIRCRAFT WAS RETURNED TO SERVICE.
